• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Alpha GPC (and potentially other substance) really messed me up, any ideas on what's wrong?

alpha gpc

  • Please log in to reply
9 replies to this topic
⌛⇒ support MITOMOUSE via LongeCity!

#1 ExtraCrispy

  • Guest
  • 10 posts
  • 2
  • Location:United States
  • NO

Posted 31 May 2018 - 02:34 AM


So I started taking 300 mg of Alpha GPC along with 1600 mg of NAC and curcumin (theracurmin), as well as vitamin c, zinc, and magnesium a few weeks back some time around the beginning to mid may, and I stopped on May 19th after I started getting slight chest pain, shortness of breath, numbness in my hands throughout the day, and a severe cough that wouldn't go away (at it's peak I was coughing probably 100 times a day).  I did some searches and found that people commonly get shortness of breath on Alpha GPC, so I stopped everything.  The shortness of breath initially subsided a bit, but by monday I started having wild chest palipations and had apparently developed a sinus arrythmia and short pr interval.  I once again found myself struggling to breathe, and with numb hands, so I went to the ER where they took an EKG and tested my vitals and sent me on my way claiming that it was anxiety.  I finally got home around 7 AM and tried to lay down to fall asleep, but found that every time I laid my head down, I would get really lightheaded and feel my heart skipping beats.  Looking at my fitbit, my heartrate dropped rapidly during these occasions.  I went back to the hospital where they did another EKG and took vitals yet again, did a chest x-ray that was normal, and fed me a benzo.  The benzo made me not care about anything, but my hands remained numb, and I still felt a strange slight pain in my chest.

 

I continued to experience weird symptoms the following days, one day came with a really painful headache that just wouldn't stop, and my blood pressure felt crazy high, though I didn't have any way to measure it.  I took some curcumin and it went away and I managed to sleep that night.

 

Fast forward to the end of the week and I found myself in the hospital again for the usual mild chest pain, difficulty breathing, the weird blood pressure fluctuations, numbness in my hands and feet and mouth.  These were all dismissed as anxiety, but blood tests were done and everything came back normal.  I went to the hospitals a few more times, a CBC and a basic metabolic panel were performed which both came back normal, they checked for the enzyme that checks if you've had a heart attack, and a thyroid hormone test.

 

tl;dr version:

Took alpha GPC, NAC, curcumin, and a few vitamins and minerals as supplements for about 2 weeks.

Developed shortness of breath and numbness in my hands toward the end of those two weeks.

Stopped taking everything, ended up in the hospital 2 days later for irregular heartrate and high blood pressure.

Continued to end up in the hospital.

 

I'm still suffering from fluctuations of blood pressure, which seems to go from too high too to low.  My diastolic is unusually high for my age according to a cardiologist I saw.

One night while sleeping I woke up, and when I sat up I lost vision in my left eye and felt like I was going to pass out.

My heart rate has also been fluctuating unusually.

All tests came back normal, though the thyroid test was on the low end of normal

TSH HIGH SENSITIVITY 0.611 uIU/mL 0.35 - 4.94 uIU/mL

 

If anyone has any idea of what's going on, I'd love some advice, I'm kind of concerned, even though every doctor i've seen has told me everything is okay, the benzos I'm on have not alleviated the issue, indicating that this is definitely not anxiety related.



#2 John250

  • Guest
  • 1,451 posts
  • 103
  • Location:Temecula
  • NO

Posted 31 May 2018 - 04:20 AM

Alpha GPC has a 4-6hr half life and you’ve been off it a while now so I don’t see how it could be effecting you. NAC side effects are pretty rare. Curcumin can act as a MAO inhibitor but I’d assume only in really high doses. Maybe if your extra sensitive with MAO that could have been the culprit but if you have been off it all for 10 days now I don’t see how side effects are still occurring. Sounds like similar symptoms of dehydration as well.

sponsored ad

  • Advert
Advertisements help to support the work of this non-profit organisation. To go ad-free join as a Member.

#3 Galaxyshock

  • Guest
  • 1,183 posts
  • 155
  • Location:Finland

Posted 31 May 2018 - 04:39 AM

Sounds like some kind of cholinergic dysregulation of parasympathetic nervous system. Not sure if you want to increase or decrease acetylcholine here. Magnesium inhibits release and effects of acetylcholine so maybe try that alone. If it doesn't help then perhaps try Ashwagandha as it has more of a regulatory effect and is an AChE inhibitor.



⌛⇒ support MITOMOUSE via LongeCity!

#4 ExtraCrispy

  • Topic Starter
  • Guest
  • 10 posts
  • 2
  • Location:United States
  • NO

Posted 31 May 2018 - 04:47 PM

Sounds like some kind of cholinergic dysregulation of parasympathetic nervous system. Not sure if you want to increase or decrease acetylcholine here. Magnesium inhibits release and effects of acetylcholine so maybe try that alone. If it doesn't help then perhaps try Ashwagandha as it has more of a regulatory effect and is an AChE inhibitor.

Wouldn't an AChE inhibitor make things worse?  I wouldn't be able to break down the excess choline..  I'm having trouble breathing now mostly, and I've been to ER multiple times, don't know what to do.  Can barey get enough oxygen.  BEnzos don't help.



#5 Blueflash

  • Guest
  • 43 posts
  • 8
  • Location:La
  • NO

Posted 31 May 2018 - 05:57 PM

NAC is very powerful. Gave me heart palpitations. I also believe it thins mucous, so maybe that's where the breathing difficulties come in. This is not the first time I hear of breathing difficulties with NAC. 



#6 ExtraCrispy

  • Topic Starter
  • Guest
  • 10 posts
  • 2
  • Location:United States
  • NO

Posted 01 June 2018 - 02:40 PM

NAC is very powerful. Gave me heart palpitations. I also believe it thins mucous, so maybe that's where the breathing difficulties come in. This is not the first time I hear of breathing difficulties with NAC. 

This should not be an issue after I stop taking it though, right?



#7 Blueflash

  • Guest
  • 43 posts
  • 8
  • Location:La
  • NO

Posted 01 June 2018 - 04:45 PM

My palpitations went away when i took a multivitamin/mineral, and I mean amazingly fast.  Suspect that the NAC chealated too much magnesium, which regulates the heartbeat. Careful with new supps. Now if I can only listen to my own advice....



#8 nickdino

  • Guest
  • 162 posts
  • 5
  • Location:spain

Posted 05 November 2018 - 01:06 PM

Hi, everyone. Is there a better form or combination of NAC available anywhere? I've read that NAC has poor bioavailability.

Experiments with NAC Amide have been done with positive outcomes but i don't think its available and i've seen a yt video that mentions a combo of NAC and S Acetyl Glutathione.

#9 John250

  • Guest
  • 1,451 posts
  • 103
  • Location:Temecula
  • NO

Posted 07 November 2018 - 10:03 PM

Hi, everyone. Is there a better form or combination of NAC available anywhere? I've read that NAC has poor bioavailability.

Experiments with NAC Amide have been done with positive outcomes but i don't think its available and i've seen a yt video that mentions a combo of NAC and S Acetyl Glutathione.


I never looked into any actual studies but this is what I use:

https://www.amazon.c...e/dp/B01LQNN0XI

sponsored ad

  • Advert
Advertisements help to support the work of this non-profit organisation. To go ad-free join as a Member.

#10 Oakman

  • Location:CO

Posted 08 November 2018 - 02:05 PM

This is an interesting extended release form I use. https://www.amazon.c...0?ie=UTF8&psc=1







Also tagged with one or more of these keywords: alpha gpc

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users